Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 15, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 13, 2014, 2:37 PM EDT for Broward County, Florida. It was in force for 23 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2014, 2:37 PM EDT (18:37 UTC)
- Expired
- Jun 13, 2014, 3:00 PM EDT
- In force
- 23 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Broward County, FL
The radar
The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 2:43 PM EDT | TSTM WND DMG | 2 Se Markham Park, FL | ONE TRAILER WITH THE SIDING TORN OFF |
| Jun 13, 2:49 PM EDT | HAIL 0.75 | 2 Nnw Davie, FL | |
| Jun 13, 2:55 PM EDT | HAIL 1 | 2 S Sawgrass Mills Mall, FL | |
| Jun 13, 3:10 PM EDT | HAIL 1 | Davie, FL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.6 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1201 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
254 WUUS52 KMFL 131837 SVRMFL FLC011-131900- /O.NEW.KMFL.SV.W.0015.140613T1837Z-140613T1900Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 237 PM EDT FRI JUN 13 2014 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BROWARD COUNTY IN SOUTHEAST FLORIDA... * UNTIL 300 PM EDT * AT 236 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER SAWGRASS MILLS MALL...OR OVER DAVIE...AND MOVING NORTHEAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... DAVIE...PLANTATION...SUNRISE...TAMARAC...LAUDERHILL...WESTON... COOPER CITY...PINE ISLAND RIDGE...INTERSECTION I-75 AND GRIFFIN ROAD...SAWGRASS MILLS MALL...SOUTHWEST RANCHES...BROADVIEW PARK... SUNSHINE ACRES AND MARKHAM PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 2603 8036 2611 8040 2621 8026 2610 8021 TIME...MOT...LOC 1836Z 237DEG 5KT 2612 8032 $$ SI
1 follow-up statement
401 WWUS52 KMFL 131845 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 245 PM EDT FRI JUN 13 2014 FLC011-131900- /O.CON.KMFL.SV.W.0015.000000T0000Z-140613T1900Z/ BROWARD FL- 245 PM EDT FRI JUN 13 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT FOR SOUTHEASTERN BROWARD COUNTY... AT 244 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SAWGRASS MILLS MALL...OR NEAR DAVIE...MOVING NORTHEAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... DAVIE...PLANTATION...SUNRISE...TAMARAC...LAUDERHILL...WESTON...COOPER CITY...PINE ISLAND RIDGE...INTERSECTION I-75 AND GRIFFIN ROAD... SAWGRASS MILLS MALL...SOUTHWEST RANCHES...BROADVIEW PARK...SUNSHINE ACRES AND MARKHAM PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 2603 8036 2611 8040 2621 8026 2610 8021 TIME...MOT...LOC 1844Z 237DEG 5KT 2613 8031 $$ SI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 8:00 AM EDT, 6 hours 37 minutes earlier.
Area forecast discussion, Jun 13, 8:00 AM EDT, 6 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 800 AM EDT FRI JUN 13 2014 .AVIATION... AFTERNOON CONVECTION IS EXPECTED AGAIN MAINLY ACROSS THE INTERIOR AND EAST COASTAL AREAS WITH LIGHT SOUTH TO SOUTH-SOUTHWESTERLY FLOW INTERACTING WITH A WEAK ATLANTIC SEA BREEZE. KEPT VCTS MENTION OUT OF KAPF TAF FOR NOW AS IT LOOKS LIKE THE GULF BREEZE SHOULD BE STRONG ENOUGH TO KEEP CONVECTION EAST OF KAPF. WILL AMEND AS NECESSARY. OTHERWISE...VFR CONDITIONS WILL PREVAIL AT ALL SITES. && .PREV DISCUSSION... /ISSUED 300 AM EDT FRI JUN 13 2014/ .SUMMERTIME WEATHER PATTERN CONTINUES OVER SOUTH FLORIDA THROUGH MIDDLE OF NEXT WEEK... SHORT TERM... A MID TO UPPER LEVEL TROUGH OF LOW PRESSURE WILL CONTINUE TO MOVE EAST THROUGH SOUTH FLORIDA EARLY THIS MORNING AND INTO THE WESTERN ATLANTIC WATERS BY THIS AFTERNOON. AT THE SAME TIME...THE SURFACE HIGH WILL REMAIN CENTERED OVER THE FLORIDA KEYS. THIS WEATHER PATTERN WILL KEEP A LIGHT SOUTH SOUTHWEST STEERING FLOW OVER SOUTH FLORIDA TODAY ALONG WITH THE DEEPER TROPICAL MOISTURE. SO WILL CONTINUE THE SCATTERED TO NUMEROUS POPS OVER SOUTH FLORIDA MAINLY FOR THIS AFTERNOON WITH THE BEST COVERAGE OVER THE INTERIOR AND EAST COAST METRO AREAS. THE HIGH OVER THE FLORIDA KEYS WILL THEN MOVE BACK NORTH ON SATURDAY THROUGH SOUTH FLORIDA AND INTO CENTRAL FLORIDA ON SUNDAY. THIS WILL ALLOW FOR THE STEERING FLOW TO BECOME MORE SOUTHERLY OVER SOUTH FLORIDA ON SATURDAY BEFORE SWINGING TO AN EASTERLY FLOW ON SUNDAY. THE SHOWERS AND THUNDERSTORMS WILL STILL BE SCATTERED TO NUMEROUS ON SATURDAY OVER SOUTH FLORIDA WITH THE BEST COVERAGE OVER THE LAKE OKEECHOBEE REGION. ON SUNDAY...SOME DRIER AIR WILL WORK INTO SOUTH FLORIDA FROM THE EAST ON THE EASTERLY WIND FLOW. SO WILL KEEP THE POPS IN THE SCATTERED RANGE ON SUNDAY WITH THE BEST COVERAGE OVER THE WESTERN AREAS OF SOUTH FLORIDA. THE MID TO UPPER LEVELS OF THE ATMOSPHERE WILL REMAIN COOL OVER SOUTH FLORIDA WITH TEMPS IN THE -9 TO -11C TODAY INTO THIS WEEKEND. THIS WILL ALLOW FOR A FEW OF THE STORMS TO BECOME STRONG ESPECIALLY WHERE THE SEA BREEZES COLLIDE. THE PRIMARY THREAT FROM THE STRONG STORMS WILL BE GUSTY WINDS...HAIL...LIGHTNING STRIKES...AND LOCALLY HEAVY RAINFALL. SO WILL CONTINUE TO MENTION THIS IN THE HWO PACKAGE. LONG TERM... THE HIGH WILL REMAIN OVER NORTHERN FLORIDA EARLY TO MIDDLE OF NEXT WEEK. THIS WILL KEEP THE EASTERLY WIND FLOW OVER SOUTH FLORIDA THROUGH MIDDLE OF NEXT WEEK. SO THE SCATTERED POPS WILL CONTINUE OVER SOUTH FLORIDA EACH DAY NEXT WEEK...WITH THE BEST COVERAGE OVER THE INTERIOR AND WEST COAST METRO AREAS. THE THREAT OF RIP CURRENTS WILL ALSO BE INCREASING ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA LATE THIS WEEKEND INTO EARLY NEXT WEEK. MARINE... THE WINDS WILL BE SOUTH TO SOUTHWEST TODAY INTO TONIGHT AT 5 TO 10 KNOTS...BEFORE SLOWLY SWINGING TO A EASTERLY DIRECTION BY LATE THIS WEEKEND AND INCREASING TO 10 TO 15 KNOTS. THIS WILL KEEP THE SEAS BELOW 6 FEET IN BOTH THE ATLANTIC AND GULF WATERS OF SOUTH FLORIDA. SO BOATING CONDITIONS SHOULD BE GOOD OVER SOUTH FLORIDA THROUGH THIS WEEKEND OUTSIDE OF ANY SHOWERS AND THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 90 73 89 74 / 60 40 50 30 FORT LAUDERDALE 90 76 89 77 / 50 30 50 20 MIAMI 91 75 90 76 / 40 20 40 20 NAPLES 89 73 88 73 / 40 20 40 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 13, 12:44 PM EDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1244 PM EDT FRI JUN 13 2014 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 140445- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 1244 PM EDT FRI JUN 13 2014 ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: THUNDERSTORMS ARE BEGINNING TO DEVELOP EARLY THIS AFTERNOON AND SHOULD CONTINUE INTO THE EARLY EVENING...ESPECIALLY ACROSS THE INTERIOR AND EAST COAST AREAS NORTH OF INTERSTATE 75. STRONG THUNDERSTORMS WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE AND A FEW COULD REACH SEVERE LIMITS. WIND: THE STRONGEST THUNDERSTORMS MAY PRODUCE WIND GUSTS TO 50 MPH. HAIL: SOME OF THE STRONGER STORMS WILL PRODUCE SMALL HAIL UP TO THE SIZE OF PENNIES...BUT THERE COULD ALSO BE A FEW STORMS PRODUCE LARGE HAIL UP TO THE SIZE OF QUARTERS. FLOODING: HEAVY DOWNPOURS MAY LEAD TO LOCALIZED URBAN FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING. THE MAIN CONCERNS AT THIS TIME WILL BE LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING STRIKES. SOME OF THE STORMS ON FRIDAY COULD BE STRONG WITH GUSTY WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 13, 2:24 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
224 PM EDT FRI JUN 13 2014
FLZ071-072-172-131915-
INLAND BROWARD COUNTY FL-COASTAL BROWARD COUNTY FL-
METRO BROWARD COUNTY FL-
224 PM EDT FRI JUN 13 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN INLAND BROWARD COUNTY...
NORTHERN COASTAL BROWARD COUNTY AND CENTRAL METRO BROWARD COUNTY...
* UNTIL 315 PM EDT
* AT 223 PM EDT...TRAINED WEATHER SPOTTERS REPORTED PEA TO DIME
SIZED HAIL OVER SAWGRASS MILLS MALL...OR OVER PLANTATION...MOVING
NORTHEAST AT 15 MPH.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 40 TO 50 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* THE STORM WILL AFFECT...
FORT LAUDERDALE...POMPANO BEACH...DAVIE...PLANTATION...SUNRISE...
DEERFIELD BEACH...TAMARAC...MARGATE...LIGHTHOUSE POINT...
LAUDERDALE-BY-THE-SEA...LAUDERHILL...WESTON...COCONUT CREEK...
OAKLAND PARK...NORTH LAUDERDALE...LAUDERDALE LAKES...WILTON
MANORS...SEA RANCH LAKES...LAZY LAKE AND VILLAGE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.
&&
LAT...LON 2611 8011 2612 8011 2611 8013 2607 8032
2613 8038 2632 8010 2632 8008
TIME...MOT...LOC 1823Z 241DEG 13KT 2613 8030
AKLocal storm report, Jun 13, 2:33 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
233 PM EDT FRI JUN 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM HAIL 1 S MARKHAM PARK 26.13N 80.35W
06/13/2014 E0.75 INCH BROWARD FL PUBLIC
&&
EVENT NUMBER MFL1400206
SIThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 9:36 PM EDT | Special Weather Statement | MFL | Broward | 39 min |
| Jun 12, 10:17 PM EDT | Areal Flood Advisory | MFL | Broward | 3 hr |
| Jun 12, 10:48 PM EDT | Special Weather Statement | MFL | Broward | 42 min |
| Jun 12, 10:55 PM EDT | Special Marine Warning | MFL | 35 min | |
| Jun 13, 2:24 PM EDT | Special Weather Statement | MFL | Broward | 51 min |
| Jun 13, 2:34 PM EDT | Special Marine Warning | MFL | 26 min | |
| Jun 13, 2:47 PM EDT | Special Weather Statement | MFL | Palm Beach | 43 min |
| Jun 13, 3:04 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 28 min |
| Jun 13, 3:12 PM EDT | Areal Flood Advisory | MFL | Broward | 3 hr |
| Jun 13, 3:25 PM EDT | Special Weather Statement | MFL | Miami-Dade | 50 min |
| Jun 13, 3:29 PM EDT | Special Weather Statement | MFL | Palm Beach | 46 min |
| Jun 13, 3:31 PM EDT | Special Marine Warning | MFL | 29 min | |
| Jun 13, 3:41 PM EDT | Special Weather Statement | MFL | Palm Beach | 49 min |
| Jun 13, 3:50 PM EDT | Special Weather Statement | MFL | Miami-Dade | 40 min |
| Jun 13, 3:54 PM EDT | Special Marine Warning | MFL | 51 min | |
| Jun 13, 4:04 PM EDT | Special Weather Statement | MFL | Miami-Dade | 41 min |
| Jun 13, 4:07 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 38 min |
| Jun 13, 4:10 PM EDT | Special Weather Statement | MFL | Palm Beach | 50 min |
| Jun 13, 4:12 PM EDT | Special Marine Warning | MFL | 33 min | |
| Jun 13, 4:39 PM EDT | Special Weather Statement | MFL | Broward | 51 min |
| Jun 13, 4:45 PM EDT | Special Marine Warning | MFL | 60 min | |
| Jun 13, 4:46 PM EDT | Special Weather Statement | MFL | Broward | 44 min |
| Jun 13, 4:53 PM EDT | Special Weather Statement | MFL | Broward | 52 min |
| Jun 13, 5:15 PM EDT | Special Weather Statement | MFL | Palm Beach | 45 min |
| Jun 13, 5:23 PM EDT | Special Weather Statement | MFL | Palm Beach | 52 min |
| Jun 13, 5:48 PM EDT | Special Weather Statement | MFL | Palm Beach | 42 min |
| Jun 13, 6:45 PM EDT | Special Weather Statement | MFL | Martin | 45 min |
| Jun 13, 6:49 PM EDT | Special Weather Statement | MFL | Glades | 41 min |
| Jun 13, 7:04 PM EDT | Special Marine Warning | MFL | 41 min | |
| Jun 13, 7:07 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 23 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.